Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 42, NWS Miami, FL

May 6, 20065 counties in Florida

NWS Miami, FL issued this red flag warning at May 6, 2006, 4:55 AM EDT for 5 counties in Florida. It took effect at May 6, 2006, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 2006, 4:55 AM EDT (08:55 UTC)
In effect from
May 6, 2006, 11:00 AM EDT
Expired
May 6, 2006, 7:00 PM EDT
In force
8 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1986 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 060855
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
455 AM EDT SAT MAY 6 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM EDT TODAY...

HIGH PRESSURE OVER SOUTH FLORIDA TODAY WILL ALLOW FOR RAPID
HEATING TO TAKE PLACE BENEATH STRONG SUNSHINE. THE COMBINATION OF
VERY WARM TEMPERATURES AND LOW MOISTURE CONTENT IN THE ATMOSPHERE
OVER SOUTH FLORIDA WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35
PERCENT FOR SEVERAL HOURS. MOISTURE WILL RAPIDLY INCREASE OVER
COASTAL AREAS AS THE SEABREEZE MOVES INLAND DURING THE AFTERNOON.

FLZ063-066-067-070-071-073-062000-
/O.NEW.KMFL.FW.W.0042.060506T1500Z-060506T2300Z/
GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD-
WESTERN DADE-
455 AM EDT SAT MAY 6 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EDT
THIS EVENING. 

STRONG HEATING ALONG WITH LOW MOISTURE LEVELS WILL ALLOW RELATIVE
HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR LONGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ068-069-072-074-075-062000-
/O.NEW.KMFL.FW.W.0042.060506T1500Z-060506T2000Z/
PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN-
DADE METROPOLITAN-MAINLAND MONROE-
455 AM EDT SAT MAY 6 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 PM EDT
THIS AFTERNOON. 

STRONG HEATING ALONG WITH LOW MOISTURE LEVELS WILL ALLOW RELATIVE
HUMIDITY VALUES TO FALL BELOW 35 PERCENT FOR 4 HOURS OR LONGER,
MAINLY INLAND AWAY FROM THE COAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 6, 4:33 AM EDT, 22 minutes earlier.

Area forecast discussion, May 6, 4:33 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
433 AM EDT SAT MAY 6 2006

.DISCUSSION...

THE LOW LEVEL MOISTURE AND CLOUDINESS BEHIND A DISSIPATING FRONT
EXITING THE COASTAL CAROLINAS SHOULD EXTEND INTO CENTRAL FLORIDA
TODAY BUT IS NOT LIKELY TO MAKE IT INTO SOUTH FLORIDA. THUS
ANOTHER DRY DAY ACROSS SOUTH FLORIDA. A DEVELOPING MID TO UPPER
LEVEL TROUGH CURRENTLY ACROSS EASTERN TEXAS IS EXPECTED TO BRING
MOISTURE ACROSS NORTH FLORIDA LATER TONIGHT AND SUNDAY...BUT ONCE
AGAIN THE MOISTURE IS NOT EXPECTED TO MAKE IT TO THE LOCAL AREA
AND THE UPPER LEVEL TROUGH SHOULD NOT HAVE MUCH INFLUENCE ON SOUTH
FLORIDA.

AS FOR ANY CHANCES OF PRECIP IN THE FORECAST...ACCORDING TO THE
LATEST GUIDANCE A DEVELOPING UPPER LEVEL TROUGH IS FORECAST TO
AFFECT THE EASTERN U.S. AND PERHAPS PORTIONS OF SOUTH FLORIDA BY
THURSDAY AND INTO THE WEEKEND...WITH EXTENDED POPS INDICATING A CHANCE OF
SCATTERED SHOWERS AND PERHAPS THUNDERSTORMS. WILL HAVE TO WAIT AND
SEE IF THIS SCENARIO SHOWS ANY PERSISTENCE IN THE GUIDANCE.

&&

.MARINE...

GIVEN THE POSITION OF THE SURFACE RIDGE JUST TO THE SOUTHEAST OF
FLORIDA...THE PRESSURE GRADIENT IS REDUCED AND WINDS FROM 10 TO 15
KNOTS OR LESS ARE EXPECTED ACROSS REGIONAL WATERS. AND THE
SOUTH TO SOUTHWESTERLY DIRECTION WILL HAVE LESS IMPACT ON THE GULF
STREAM. THEREFORE...FAIRLY TRANQUIL MARINE CONDITIONS ARE EXPECTED
FOR THE NEXT SEVERAL DAYS.

&&

.FIRE WEATHER...

SIMILAR TO YESTERDAY...SOUTHWESTERLY FLOW EXPECTED ACROSS SOUTH
FLORIDA AS SURFACE RIDGE CONTINUES TO BE POSITIONED JUST SOUTHEAST
OF FLORIDA PENINSULA. YESTERDAY THE EAST COAST SEA BREEZE
DEVELOPED LATER IN THE AFTERNOON...BUT WITH A MORE SOUTHEASTLY
COMPONENT. THIS IS EXPECTED AGAIN TODAY...WHICH WILL LIMIT HOW FAR
THE MOISTURE MOVES WESTWARD ACROSS THE EASTERN COASTAL COUNTIES.
IN ADDITION...TEMPERATURES IN THE INTERIOR PORTIONS OF SOUTH
FLORIDA ARE EXPECTED TO BE IN THE LOWER 90S WITH DEW POINTS IN
LOWER 60S NEAR THE COAST AND UPPER 50S IN INTERIOR. GIVEN THE PERSISTENT
DRY CONDITIONS AND TEMPERATURE AND DEW POINTS MENTIONED FOR TODAY...ALL
COUNTIES HAVE BEEN INCLUDED IN THE RED FLAG WARNING...ALTHOUGH
LOCATIONS DIRECTLY ALONG THE COASTS MAY NOT REACH CRITICAL
THRESHOLDS FOR 4 OR MORE HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  88  70  88  72 /   5  15  10  10
FORT LAUDERDALE  87  71  88  74 /   5  15  10  10
MIAMI            87  72  89  74 /   5  15  10  10
NAPLES           85  70  87  71 /   5  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING ALL COUNTIES.
AM...NONE.
GM...NONE.
&&

60
Hazardous weather outlook, May 6, 4:44 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
444 AM EDT SAT MAY 6 2006

FLZ063-066>075-070930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
444 AM EDT SAT MAY 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.